Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 30, 2016, 3:11 PM CDT for Comanche County, Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2016, 3:11 PM CDT (20:11 UTC)
- Expired
- Aug 30, 2016, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
County Comanche County, KS
The radar
The Dodge City radar (KDDC), 84 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
715 WWUS83 KDDC 302011 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 311 PM CDT TUE AUG 30 2016 KSZ080-089-090-302100- KIOWA KS-BARBER KS-COMANCHE KS- 311 PM CDT TUE AUG 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE... NORTHWESTERN BARBER AND SOUTHEASTERN KIOWA COUNTIES UNTIL 400 PM CDT... AT 310 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILMORE...OR 9 MILES NORTHEAST OF COLDWATER...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. A BRIEF FUNNEL CLOUD IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... COLDWATER...WILMORE AND BELVIDERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3721 9917 3728 9935 3753 9931 3741 9896 TIME...MOT...LOC 2010Z 205DEG 21KT 3737 9920 $$ TURNER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 30, 2:18 PM CDT, 53 minutes earlier.
Area forecast discussion, Aug 30, 2:18 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 218 PM CDT TUE AUG 30 2016 ...UPDATE TO LONG TERM... .SHORT TERM...(This evening through Wednesday) Issued at 1250 PM CDT Tue Aug 30 2016 Precip chances will persist tonight into Wednesday regardless of an upper level ridge of high pressure moving out of the Northern Rockies into the Northern Plains. Although the flow aloft will remain fairly weak, ample instability combined with steepening lapse rates may be sufficient enough to support isolated thunderstorm development late this afternoon and evening. Considering the rich moist air mass, periods of heavy rainfall will be possible with some areas seeing in excess of 1 to 2 inches of rain, increasing the potential for localized flooding. Otherwise, weak vertical shear profiles will hinder the potential for severe. Once again, the air mass will change very little during the period while surface dewpoints remain primarily in the 60s(F). Lows are expected back down into the 60s(F) across much of the area with the lower 70s(F) possible in south central Kansas. Depending on wetter ground and increased cloud cover, highs are only expected to reach the 70s(F) in some locations Wednesday afternoon with the lower to mid 80s(F) possible in south central Kansas. .LONG TERM...(Wednesday night through Tuesday) Issued at 212 PM CDT Tue Aug 30 2016 Precip chances will lessen Thursday as an upper level ridge of high pressure shifts further east across the Northern Plains while surface high pressure across the Upper Midwest helps usher drier air southwestward into central and portions of western Kansas. A weak flow aloft and a lack of instability will likely limit precip chances across much of the area through the end of the week. However, thunderstorm chances return to extreme southwest and west central Kansas Friday evening as a southwesterly flow aloft develops across the Central Rockies ahead of an approaching upper level trough. Diurnal thunderstorms are expected to develop lee of the Rockies within a southeasterly upslope flow Friday afternoon with storms potentially drifting into extreme western Kansas Friday evening. Temperatures will remain a little below normal Thursday as a slowly developing southeasterly upslope flow is slow to erode the cooler air mass across the high plains. The NAM/GFS show H85 temperatures around the mid teens(C) across central Kansas to near 20C closer to the Colorado border. Highs can be expected up into the lower to mid 80s(F) Thursday afternoon. A general warming trend is then likely through the weekend as the low level flow gradually becomes more southerly, drawing warmer air northward into the high plains. Highs may reach the lower 90s(F) by Sunday afternoon. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1205 PM CDT Tue Aug 30 2016 Widely scattered showers and isolated thunderstorms will continue to drift northeast across western and central Kansas through this evening. Look for periodic MVFR conditions in the vicinity of KDDC and KHYS through late this afternoon as the stratus deck slowly lifts. Widespread VFR conditions are likely by this evening, although stratus may redevelop late this evening returning the potential for MVFR/IFR cigs/vsbys overnight. Winds will remain light and variable through early Wednesday as high pressure dominates across the Northern and Central Plains. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 80 62 79 / 60 50 40 30 GCK 63 80 61 80 / 60 40 30 30 EHA 62 80 60 80 / 70 40 40 30 LBL 65 80 62 80 / 70 50 40 40 HYS 63 77 60 79 / 60 50 20 10 P28 68 83 65 82 / 60 60 40 20 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...JJohnson
Hazardous weather outlook, Aug 30, 4:43 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 443 AM CDT TUE AUG 30 2016 KSZ030-031-043>046-061>066-074>081-084>090-311000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 443 AM CDT TUE AUG 30 2016 /343 AM MDT TUE AUG 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...THUNDERSTORMS CAPABLE OF PRODUCING PERIODS OF HEAVY RAINFALL AND GUSTY WINDS CAN BE EXPECTD ACROSS WESTERN KANSAS TODAY AND EARLY TONIGHT. SEVERE WEATHER IS NOT EXPECTED. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DISCUSSION...THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL KANSAS FROM WEDNESDAY THROUGH THE WEEKEND PERIOD. AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED. HAZARDS WEATHER RISK... WEDNESDAY... ELEVATED FLOODING RISK. LIMITED LIGHTNING RISK. THURSDAY... ELEVATED FLOODING RISK. LIMITED LIGHTNING RISK. FRIDAY... LIMITED LIGHTNING RISK. SATURDAY... LIMITED LIGHTNING RISK. SUNDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. MONDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, Aug 30, 12:06 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1206 PM CDT TUE AUG 30 2016 KSZ088-301745- CLARK KS- 1206 PM CDT TUE AUG 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK COUNTY UNTIL 1245 PM CDT... AT 1205 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ASHLAND...MOVING NORTHEAST AT 10 MPH. WIND GUSTS NEAR 45 MPH ARE POSSIBLE. LOCALLY VERY HEAVY RAIN IS EXPECTED. LOCALIZED FLOODING IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... ASHLAND AND CLARK STATE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3712 9978 3716 10000 3743 9989 3736 9955 TIME...MOT...LOC 1705Z 207DEG 10KT 3725 9983 TURNER
Special weather statement, Aug 30, 3:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 311 PM CDT TUE AUG 30 2016 KSZ080-089-090-302100- KIOWA KS-BARBER KS-COMANCHE KS- 311 PM CDT TUE AUG 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE... NORTHWESTERN BARBER AND SOUTHEASTERN KIOWA COUNTIES UNTIL 400 PM CDT... AT 310 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILMORE...OR 9 MILES NORTHEAST OF COLDWATER...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. A BRIEF FUNNEL CLOUD IS POSSIBLE. LOCATIONS IMPACTED INCLUDE... COLDWATER...WILMORE AND BELVIDERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3721 9917 3728 9935 3753 9931 3741 9896 TIME...MOT...LOC 2010Z 205DEG 21KT 3737 9920 TURNER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:34 PM CDT | Special Weather Statement | DDC | Hodgeman | 56 min |
| Aug 30, 12:06 PM CDT | Special Weather Statement | DDC | Clark | 39 min |
| Aug 30, 5:24 PM CDT | Areal Flood Advisory | DDC | Ford, Hodgeman | 3 hr |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.